Dutch Logic PhD Day 2022
The first-ever Dutch Logic PhD day took place on the 1st of July, 2022 (co-hosted by The Dutch Research School of Philosophy (OZSW)) in Utrecht. It was a great success, and we hope it will become a yearly tradition.
Date and location: July 1st, 2022, Utrecht University (room 021, Janskerkhof 2-3, Utrecht).
Program: for an up-to-date version of the program and the abstracts, see here.
To accommodate for all submitted talks, long talks are 30 minutes including questions and short talks are 20 minutes including questions.
08:45 – 09:10 Arrival
09:10 – 09:15 Welcome (Robin)
Keynote (Chair: Robin)
09:15 – 10:00 Maria Aloni: From truthmakers to information states: disjunction and negation in BSML
Coffee (30 min)
Long Talks I (Chair: Daira)
10:30 – 11:00 Andrea De Domenico: Algorithmic correspondence and analytic rules for (D)LE logics
11:00 – 11:30 Takahiro Yamada: A formalisation of Wright's strict finitistic logic: the propositional case
11:30 – 12:00 Edoardo Baccini: Opinion Diffusion in Similarity-Driven Networks
Lunch (80 min)
Short Talks (Chair: Robert)
13:00 – 13:20 Maaike Los: Proportional Budget Allocations: Towards a Systematization This talk is cancelled
13:20 – 13:40 Hans-Dieter Hiep: Logic in Computer Science: A Short Introduction to Program Correctness
13:40 – 14:00 Loan Ho: Abstract Argumentation for Hybrid Intelligence Scenarios
Coffee (15 min)
Long Talks II (Chair: Francisco)
14:15 – 14:45 Dean McHugh: Sufficiency and Imagination This talk is cancelled
14:15 – 14:45 Robert Passmann: TBA
14:45 – 15:15 Niccolò Rossi: A general approach to hyperintensional epistemic possibility
Coffee (30 min)
Long Talks III (Chair: Robin)
15:45 – 16:15 Maksim Gladyshev: Logical Framework for Reasoning about Group Responsibility for Taking Risks
16:15 – 16:45 Daehyun Yoo: The skeptical reasoning over conflicting economic principles
Coffee (30 min)
Keynote (Chair: Francisco)
17:15 – 18:00 Revantha Ramanayake: Logic, Life, PhD
Reception with drinks
18:00 – 19:00
Target group: PhD students in logic (and related areas) in the Netherlands (if places are available, the event is also open to master's students). If you do not fall under this target group but you are interested in attending, feel free to send us an e-mail at email@example.com.
Aim/objective: The goal of this event is to foster a community of PhD students in the Netherlands in all areas of logic, which will manifest itself not only at individual institutions, but in the Netherlands as a whole. This will encourage collaborations and exchange of ideas between PhD students, leading to a more unified Dutch research community in logic for young researchers. Logic research in the Netherlands is most known to take place in Amsterdam (at the Institute for Logic, Language and Computation), Utrecht and Groningen, but logic-related research can be found at many other Dutch universities. This event should encourage PhD students to reach out to colleagues in other Dutch cities, in order to build an academic network and remain connected to logic research at different universities.
We are happy to confirm the following keynote speakers:
Abstract submission and registration:
PhD students can submit abstracts and/or register until June 15th 2022 [Extended Deadline]; abstracts should contain no more than 200 words. An abstract can focus on particular results of a PhD project, or on a method which is intended to lead to future results. We encourage PhD students to describe the embedding of their talk into the overall goal of their PhD. The talk should be accessible to peers from different disciplines within logic.
In order to submit an abstract, please fill in the form on https://forms.gle/g3Arbn4mHZHqHqPcA. If you have any inquiries, or if you cannot use this form, it is also possible to send the abstract to firstname.lastname@example.org. In the latter case, please include your name, affiliated Dutch university, and a selection of the length of your talk. Talks can be either short (<20 minutes) or long (between 20-45 minutes).
If you wish to submit an abstract or attend, please also register on the OZSW website, or directly follow this link (note: you don't have to be an OZSW member to be able to register).
Francisco Trucco Dalmas (University of Groningen) – franciscoctrucco at gmail.com
Robin Martinot (Utrecht University) – r.a.martinot at uu.nl
Robert Passmann (University of Amsterdam) – r.passmann at uva.nl
Daira Pinto Prieto (University of Amsterdam) – d.pintoprieto at uva.nl